Hail, Sioux
- When
- September 7, 6:15 PM MST to 6:18 PM MST
- Where
- Sioux County, 20 mi SE of Harrison
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 42.483, -103.583
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Sep 7, 1:30 PM MST, 4 hours 45 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 230 PM MDT WED SEP 7 2005 .SHORT TERM...RETURN FLOW SETTING UP ACROSS THE PLAINS THIS AFTERNOON WITH LOW LEVEL MOISTURE INCREASING. PRONOUNCED DRYLINE HAS FORMED ROUGHLY JUST EAST OF I-25. DEW POINTS ARE IN THE 60S ACROSS MOST OF THE NEBRASKA PANHANDLE AND SURFACE BASED CAPES HAVE RISEN TO OVER 2000 J/KG. WE ARE SEEING A CLUSTER OF STORMS MOVE THROUGH THE EXTREME SOUTHERN PANHANDLE EARLY THIS AFTERNOON. WHAT DOES DEVELOP LATE THIS AFTERNOON AND THIS EVENING WILL HAVE A CHANCE OF REACHING SEVERE THRESHOLDS AS THE DRYLINE INCHES TOWARDS THE NEBRASKA BORDER. DRIER AIR CONTINUES TO PUSH EASTWARD TOMORROW AND OUT OF THE FORECAST AREA. WHILE THERE IS SOME INSTABILITY REMAINING...THE SEVERE THREAT IS DIMINISHED. AGAIN...CANNOT ENVISION MORE THAN ISOLATED RAINFALL WITH THE LACK OF ANY MID/UPPER LEVEL FORCING. PANHANDLE HIGHS TOMORROW WILL BE QUITE A BIT WARMER THAN TODAY UNDER THE DRIER REGIME. .LONG TERM...SW FLOW WILL OCCUR ALOFT FRI AS AN UPPER TROUGH DIGS INTO THE PAC NW. WEST TO SOUTHWEST WINDS WILL OCCUR AT THE SURFACE AS SURFACE LOW MOVES ACROSS THE NORTHERN PLAINS. LOW LEVELS WILL BE DRY...HOWEVER SOME MID LEVEL MOISTURE WILL BE PRESENT OVER THE AREA. LIS WILL BE FROM 0 TO -3 EAST OF THE LARAMIE RANGE FRIDAY AFTERNOON...WITH CAPE VALUES OVER 1000 J/KG. WILL MENTION A CHANCE OF LATE DAY THUNDERSTORMS FOR THE AREA. FOR SAT AND SUN...SLIGHTLY COOLER TEMPERATURES WILL OCCUR WITH INCREASED MID LEVEL MOISTURE. WILL KEEP A SLIGHT CHANCE OF LATE DAY THUNDERSTORMS IN THE FORECAST FOR BOTH DAYS. THE MAIN UPPER TROUGH OVER THE PAC NW WILL MOVE SLOWLY ACROSS THE WEST FROM MONDAY THROUGH WEDNESDAY...WITH THE TROUGH AXIS MOVING INTO WRN WY. THE TROUGH WILL WEAKEN AS IT MOVES INTO THE AREA. SW FLOW WILL CONTINUE ALOFT OVER THE CWA DURING THIS TIME. A COLD FRONT WILL MOVE ACROSS THE CWA MONDAY NIGHT. A SLIGHT CHANCE OF THUNDERSTORMS CAN BE EXPECTED EACH DAY. HIGH TEMPERATURES THROUGH THE EXTENDED PERIOD WILL BE AROUND NORMAL. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && POMEROY/KMD
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1023 AM MDT WED SEP 7 2005 NEZ001>003-019>021-055-WYZ060-081200- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-CHEYENNE- NIOBRARA- 1023 AM MDT WED SEP 7 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE AND EAST CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS WILL DEVELOP LATE THIS AFTERNOON AND EVENING. THUNDERSTORMS MAY BECOME SEVERE...ESPECIALLY NEAR THE SOUTH DAKOTA BORDER. STORMS MAY PRODUCE DIME SIZE HAIL OR LARGER AND WINDS IN EXCESS OF 60 MPH. SOME THUNDERSTORMS MAY PRODUCE LOCALLY HEAVY RAIN. THE SEVERE WEATHER THREAT WILL END BY 9 PM. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE WILL BE A CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON OR EVENING. NEZ054-WYZ059-061>070-081200- KIMBALL-CONVERSE-SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE- NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE-PLATTE-GOSHEN- CHEYENNE FOOTHILLS-PINE BLUFFS- 1023 AM MDT WED SEP 7 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING AND THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...TODAY AND TONIGHT ISOLATED WEAK THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY .THERE WILL BE A CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS EACH DAY. SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The Cheyenne radar (KCYS), 179 km away, was scanning. The volume nearest the first event began at 01:15 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2005Every state in 2005This day in weather historyWarnings in Nebraska, September 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5471578.